Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS Wakefield, VA

June 30, 201212 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2012, 8:52 PM EDT for 12 counties in Virginia. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2012, 8:52 PM EDT (00:52 UTC)
Expired
Jun 30, 2012, 9:30 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, City of Newport News, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Mathews County, VA, New Kent County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:55 PM EDTTSTM WND DMG1 S Mount Airy, VATREES DOWN ALONG ROUTE 623
Jun 30, 9:15 PM EDTTSTM WND DMGBerkeleys Green, VANUMEROUS TREES DOWN ALONG JOHN TYLER HIGHWAY FROM MONTICELLO DR TO ROUTE 5 AND FIVE FORKS.
Jun 30, 9:15 PM EDTTSTM WND DMGSaint Georges Hundred, VANUMEROUS TREES DOWN ALONG JOHN TYLER HIGHWAY TO ROUTE 5 AT FIVE FORKS.
Jun 30, 9:20 PM EDTHAIL 1Williamsburg, VA
Jun 30, 9:37 PM EDTHAIL 1Williamsburg, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS51 KAKQ 010052
SVRAKQ
VAC036-073-093-095-097-101-115-127-181-199-700-830-010130-
/O.NEW.KAKQ.SV.W.0077.120701T0052Z-120701T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
852 PM EDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
  NORTH CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHEASTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHEASTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHERN MATHEWS COUNTY IN EASTERN VIRGINIA...
  NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHEASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
  YORK COUNTY IN SOUTHEAST VIRGINIA...
  NORTHWESTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
  CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...

* UNTIL 930 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PROVIDENCE FORGE...OR 6 MILES SOUTH OF NEW KENT...AND MOVING
  SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOANO...NORGE AND RUSTIC AROUND 900 PM EDT.
  WILLIAMSBURG...JAMESTOWN...QUEENS LAKE AND SCOTLAND AROUND 910 PM
  EDT.
  KINGS POINT...BUSCH GARDENS...CARVER GARDENS AND YORK TERRACE
  AROUND 915 PM EDT.
  GROVE AROUND 920 PM EDT.
  LEE HALL AND FORT EUSTIS AROUND 925 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WARREN
MILL...CROAKER...LIGHTFOOT...CENTERVILLE...BARLOWS CORNER...EWELL...
GOVERNORS LAND...SKIMINO...OAKTREE AND FIVE FORKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 3735 7626 3732 7630 3737 7636 3735 7637
      3735 7639 3737 7640 3736 7641 3729 7637
      3728 7635 3701 7668 3744 7715 3765 7685
TIME...MOT...LOC 0052Z 311DEG 40KT 3740 7692
WIND...HAIL 60MPH 1.00IN

$$

JM
2 follow-up statements
618 
WWUS51 KAKQ 010118
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
918 PM EDT SAT JUN 30 2012

VAC097-101-115-127-010128-
/O.CAN.KAKQ.SV.W.0077.000000T0000Z-120701T0130Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-MATHEWS VA-
918 PM EDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MATHEWS...
SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN KING WILLIAM AND NEW KENT
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3702 7667 3725 7693 3741 7673 3727 7642
      3728 7641 3727 7642 3725 7638
TIME...MOT...LOC 0118Z 315DEG 41KT 3726 7674

$$

VAC036-073-093-095-181-199-700-830-010130-
/O.CON.KAKQ.SV.W.0077.000000T0000Z-120701T0130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
918 PM EDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CITY OF NEWPORT NEWS...EXTREME NORTH CENTRAL ISLE OF WIGHT...
NORTHEASTERN SURRY...YORK...JAMES CITY...SOUTHERN GLOUCESTER...
EXTREME SOUTHEASTERN CHARLES CITY AND CITY OF WILLIAMSBURG COUNTIES
UNTIL 930 PM EDT...

AT 914 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR WILLIAMSBURG...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUSCH GARDENS...CARVER GARDENS AND GROVE AROUND 925 PM EDT.
  LEE HALL AND FORT EUSTIS AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE CHIPPOKES
STATE PARK...HOG ISLAND GAME RESERVE...LACKEY AND NEWPORT NEWS GOLF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 3702 7667 3725 7693 3741 7673 3727 7642
      3728 7641 3727 7642 3725 7638
TIME...MOT...LOC 0118Z 315DEG 41KT 3726 7674
WIND...HAIL 60MPH 1.00IN

$$

JM
189 
WWUS51 KAKQ 010130
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 PM EDT SAT JUN 30 2012

VAC036-073-093-095-181-199-700-830-010140-
/O.EXP.KAKQ.SV.W.0077.000000T0000Z-120701T0130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
930 PM EDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CITY OF NEWPORT
NEWS...EXTREME NORTH CENTRAL ISLE OF WIGHT...NORTHEASTERN SURRY...
YORK...JAMES CITY...SOUTHERN GLOUCESTER...EXTREME SOUTHEASTERN
CHARLES CITY AND CITY OF WILLIAMSBURG COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3702 7667 3725 7693 3741 7673 3727 7642
      3728 7641 3727 7642 3725 7638
TIME...MOT...LOC 0130Z 315DEG 41KT 3716 7662

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:54 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 30, 7:54 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT SAT JUN 30 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND AND EARLY NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE
NORTHWEST FLOW PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC
WILL BRING THE POSSIBILITY OF LATE AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
STORMS CONTINUE TO PULSE AND TRAIN ALONG AND NORTH OF I64 FROM
LOUISA TO ASHLAND THIS EVENING. APPEARS CAP HAS BEEN BROKEN ACROSS
NW COUNTIES. OTHER TSTRMS WEAKENING AS THE MOVE INTO PRINCE
EDWARD COUNTY.

PVS DSCN:
LATEST VISIBLE SATELLITE
ANALYSIS THIS AFTERNOON INDICATES SOME CUMULUS DEVELOPING ACROSS
THE MOUNTAINS. THERE STILL ARE SOME EMBEDDED IMPULSES PER WATER
VAPOR IMAGERY...BUT THE BEST CONVECTION REMAINS ACROSS IL/IN AT
THIS TIME AND IT HAS BEEN DIFFICULT FOR ANY CONVECTION TO SUSTAIN
ITSELF IN THE WAKE OF YESTERDAYS MCS IN THE PRESENCE OF A RATHER
STRONG SUBSIDENCE (CAPPING) INVERSION.

THIS STRONG INVERSION SHOULD PREVAIL THROUGH THE AFTERNOON...AND
DOES NOT DECAY UNTIL 23/00Z (7-8PM)...SO AT THIS POINT ANY
THUNDERSTORMS SHOULD HOLD OFF UNTIL EVENING. HIGH-RES MODEL
GUIDANCE CONTINUES TO DEVELOP THUNDERSTORMS DURING THE EVENING AND
OVERNIGHT HOURS...SO 30-40 PERCENT POPS WILL BE MAINTAINED FOR
MOST OF THE AREA. AGAIN...A STRONG DAMAGING WIND GUST POTENTIAL
EXISTS WITH MODESTLY STRONG MID-LEVEL FLOW...STEEP LAPSE
RATES...AND INVERTED-V SOUNDINGS...BUT WOULD BE MUCH MORE
LOCALIZED THAN LAST NIGHT. LOW TEMPERATURES SHOULD MAINLY BE IN
THE 70S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.

SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.

OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.

&&

.CLIMATE...
FORECAST HIGH  RECORD HIGHS
   -------------  ------------------------------------------
     SUN 7/1     SUN 7/1    MON 7/2
RIC     100       102/1945   100/1953
ORF      99       100/1901   100/1901
SBY      96        98/1968    99/1913
ECG      99        98/1945    97/1953

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
     080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...
Hazardous weather outlook, Jun 30, 5:49 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT SAT JUN 30 2012

NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ070-071-080>082-090-091-093>097-012200-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ021>024-VAZ063-083-084-098-012200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT-
GLOUCESTER-VIRGINIA BEACH-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON
ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ630>638-650-652-654-656-658-012200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 30, 7:43 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     MINERAL                 38.01N  77.91W
06/30/2012                   LOUISA             VA   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE TOWN OF MINERAL

&&

EVENT NUMBER AKQ1200455

JM
Special weather statement, Jun 30, 8:10 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT SAT JUN 30 2012

VAZ049-010045-
LOUISA VA-
810 PM EDT SAT JUN 30 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LOUISA
COUNTY...

AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CUCKOO TO GORDONSVILLE...MOVING SOUTHEAST AT 30 MPH.

* WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR VAWTER CORNER AROUND 820 PM...WARES
CROSSROADS AROUND 830 PM AND FREDERICKS HALL AROUND 840 PM.

LAT...LON 3814 7821 3813 7818 3814 7812 3816 7809
      3814 7806 3814 7801 3812 7797 3810 7783
      3801 7770 3792 7799 3805 7827

DEROSA
Local storm report, Jun 30, 8:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TORNADO          CHERRYDALE WEST         37.63N  77.33W
06/30/2012                   HANOVER            VA   PUBLIC

            PUBLIC REPORT OF A DEVELOPING TORNADO NEAR JOSHUE TREE
            LANE IN MECHANICSVILLE

&&

EVENT NUMBER AKQ1200456

JM
Special weather statement, Jun 30, 8:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
824 PM EDT SAT JUN 30 2012

VAZ063-064-071-072-010045-
CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-
824 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORM MOVING INTO **LOCATION**...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF KINGS DOMINION...OR ABOUT 6 MILES
NORTHWEST OF ASHLAND...MOVING SOUTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KINGS DOMINION...AND...ASHLAND AT 830 PM
EDT...DAWN AT 835 PM EDT...HANOVER...AND...HANOVER AIRPORT AT 840 PM
EDT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

LAT...LON 3786 7727 3758 7746 3766 7757 3778 7766
      3794 7755

44
Special weather statement, Jun 30, 8:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT SAT JUN 30 2012

VAZ049-063-064-010045-
CAROLINE VA-HANOVER VA-LOUISA VA-
829 PM EDT SAT JUN 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LOUISA...
NORTHWESTERN HANOVER AND WEST CENTRAL CAROLINE COUNTIES...

AT 825 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUMPASS...MOVING EAST
AT 35 MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* THIS STORM WILL BE NEAR COATESVILLE.

LAT...LON 3806 7776 3802 7772 3800 7764 3802 7761
      3795 7741 3779 7764 3794 7794

DEROSA
Local storm report, Jun 30, 8:30 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     STUDLEY                 37.68N  77.29W
06/30/2012                   HANOVER            VA   PUBLIC

            TOPS OF TREES RIPPED OFF WITH NUMEROUS TREES DOWN ON
            POLLARD CREEK ROAD AND STUDLEY CROSSROADS.

&&

EVENT NUMBER AKQ1200457

MPR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:07 PM EDTTornado WarningAKQHanover, King William, New Kent38 min
Jun 30, 8:10 PM EDTSpecial Weather StatementAKQLouisa35 min
Jun 30, 8:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, King and Queen, King William, New Kent48 min
Jun 30, 8:24 PM EDTSpecial Weather StatementAKQHanover21 min
Jun 30, 8:29 PM EDTSpecial Weather StatementAKQHanover16 min
Jun 30, 8:35 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William20 min
Jun 30, 8:37 PM EDTTornado WarningAKQCharles City, James City, New Kent23 min
Jun 30, 8:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more33 min
Jun 30, 8:54 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King William15 min
Jun 30, 8:58 PM EDTSpecial Weather StatementAKQChesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more47 min
Jun 30, 9:01 PM EDTTornado WarningAKQCharles City, James City, New Kent, York, City of Williamsburg24 min
Jun 30, 9:03 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 9:07 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more38 min
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover17 min
Jun 30, 9:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell18 min
Jun 30, 9:27 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry33 min
Jun 30, 9:29 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more20 min
Jun 30, 9:34 PM EDTSevere Thunderstorm WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg26 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, City of Richmond36 min
Jun 30, 9:48 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more57 min
Jun 30, 9:48 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more42 min
Jun 30, 9:51 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex39 min
Jun 30, 10:04 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex26 min
Jun 30, 10:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk43 min
Jun 30, 10:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more47 min
Jun 30, 10:31 PM EDTSpecial Marine WarningAKQ89 min
Jun 30, 10:36 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more39 min
Jun 30, 10:45 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 10:56 PM EDTSpecial Weather StatementAKQDinwiddie19 min
Jun 30, 11:02 PM EDTSpecial Marine WarningAKQ88 min
Jun 30, 11:08 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach37 min
Jun 30, 11:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Newport News, City of Suffolk28 min
Jun 30, 11:18 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more57 min
Jun 30, 11:24 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton51 min
Jun 30, 11:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin45 min
Jun 30, 11:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more42 min
Jun 30, 11:37 PM EDTSpecial Marine WarningAKQ83 min
Jul 1, 12:08 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more52 min
Jul 1, 12:11 AM EDTSpecial Weather StatementAKQBrunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more64 min
Jul 1, 12:32 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach58 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningAKQNorthampton47 min
Jul 1, 12:47 AM EDTSpecial Marine WarningAKQ103 min
Jul 1, 1:09 AM EDTSpecial Marine WarningAKQ66 min
Jul 1, 1:57 AM EDTSpecial Weather StatementAKQLunenburg, Prince Edward63 min
Jul 1, 2:20 AM EDTSpecial Weather StatementAKQMecklenburg55 min
Jul 1, 2:52 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Jul 1, 4:02 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more15 hr
Jul 1, 5:12 AM EDTSpecial Weather StatementAKQCharles City, James City63 min
Jul 1, 5:44 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson61 min
Jul 1, 5:55 AM EDTSpecial Marine WarningAKQ95 min
Jul 1, 7:23 AM EDTSpecial Weather StatementAKQMecklenburg52 min
Jul 1, 7:25 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Suffolk50 min
Jul 1, 7:37 AM EDTSpecial Marine WarningAKQ83 min
Jul 1, 7:43 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach22 min
Jul 1, 7:59 AM EDTSpecial Marine WarningAKQ31 min
Jul 1, 8:54 AM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg36 min
Jul 1, 2:21 PM EDTSpecial Weather StatementAKQMecklenburg24 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
Jul 1, 3:07 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 1, 3:41 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin49 min
Jul 1, 3:52 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin23 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.